MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM THREADED DRILL GUIDE FOR 1.3MM LOCKING PLATES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM THREADED DRILL GUIDE FOR 1.3MM LOCKING PLATES
Model Number 03.130.120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code hxx.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the unknown 1.5mm drill bit was mistakenly run to the threaded drill guide instead of a 1.1mm unknown drill bit.So, the unknown 1.5mm drill bit broke and lodge into the power.The procedure was completed successfully with no surgical delay.The patient outcome was unknown.This complaint involves 2 devices.This report is for (1) 1.0mm threaded drill guide for 1.3mm locking plates.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d7.H3, h4, h6: part: 03.130.120.Lot: 9820850 manufacturing site: bettlach.Release to warehouse date: april 05, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: 1.0mm threaded drill guide for 1.3mm locking plates was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the most distal tip of the device got broken.Rest of the device shows normal wear consistent with the device which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to post manufacturing damage.Document/specification review: the following drawings were reviewed during the investigation: -1.3 locking drill guide no design issues or discrepancies were noticed.Investigation conclusion.The complaint condition was confirmed for the 1.0mm threaded drill guide for 1.3mm locking plates.While a definitive root cause for the reported problem cannot be determined, it is possible that the device might have encountered unintended forces.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4.E1.

Brand Name
1.0MM THREADED DRILL GUIDE FOR 1.3MM LOCKING PLATES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11147288
Report Number2939274-2021-00146
Device Sequence Number3607719
Product Code FZX
UDI-Device Identifier10886982075277
UDI-Public(01)10886982075277
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.120
Device Catalogue Number03.130.120
Device Lot Number9820850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA.; UNK - DRILL BITS: TRAUMA
Patient Age27 YR